Memory and menopause
Hi, I seem to have been in the menopause for about 18 months, but still take Micronor. Should I stop taking it? I am also worried about the memory issues and mental fogginess that I am experiencing. I do have an under active thyroid, but have had this checked recently, and my current levels of medication are fine so I probably cant put the fogginess down to that. Is it normal to be so forgetful? Sometimes I don't even say the correct words which can be pretty embarrassing!
Micronor is a form of contraceptive as you know but, it is less likely to help you with the symptoms of the menopause, the types of symptoms you are describing are all too common with an oestrogen level that is becoming lower, with some women experiencing these types of symptoms more than others.
Given what you describe we suspect the progesterone in your Micronor combined with the lowering oestrogen levels that would seem to be happening in your blood is causing these types of symptoms to present. WE can tell you that forgetfulness and mixing words is something women can and do experience when their oestrogen is falling or they have become progesterone dominant which is essentially the same thing. While we wouldn't recommend stopping your Micronor.
We do think that a talk either with your doctor or a specialist Menopause clinic will help you transition if it's necessary to a more suitable hormone regime to help settle these symptoms.
Answered by the Health at Hand nurses